Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 418, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 24, 2011, 5:21 PM CDT for 5 counties in Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2011, 5:21 PM CDT (22:21 UTC)
- Expired
- May 24, 2011, 6:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Fayette County, TN, Hardeman County, TN, Haywood County, TN, Madison County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 57 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -482 J/kg
- Mixed-layer LCL
- 1220 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
058 WUUS54 KMEG 242221 SVRMEG TNC047-069-075-113-167-242300- /O.NEW.KMEG.SV.W.0418.110524T2221Z-110524T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 521 PM CDT TUE MAY 24 2011 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... NORTHWESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE... SOUTHERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... SOUTHWESTERN MADISON COUNTY IN SOUTHWEST TENNESSEE... SOUTHEASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE... * UNTIL 600 PM CDT * AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF DANCYVILLE...OR 19 MILES SOUTHEAST OF COVINGTON...AND MOVING NORTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS OF NORTHEASTERN FAYETTE...NORTHWESTERN HARDEMAN...SOUTHEASTERN TIPTON...SOUTHERN HAYWOOD AND SOUTHWESTERN MADISON COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... .IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3562 8913 3540 8899 3524 8947 3540 8957 TIME...MOT...LOC 2221Z 243DEG 16KT 3536 8942 $$
2 follow-up statements
424 WWUS54 KMEG 242241 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 541 PM CDT TUE MAY 24 2011 TNC167-242252- /O.CAN.KMEG.SV.W.0418.000000T0000Z-110524T2300Z/ TIPTON TN- 541 PM CDT TUE MAY 24 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TIPTON COUNTY IS CANCELLED... AT 542 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED. LAT...LON 3528 8936 3545 8947 3562 8913 3540 8899 TIME...MOT...LOC 2242Z 243DEG 16KT 3538 8934 $$ TNC047-069-075-113-242300- /O.CON.KMEG.SV.W.0418.000000T0000Z-110524T2300Z/ FAYETTE TN-HAYWOOD TN-MADISON TN-HARDEMAN TN- 541 PM CDT TUE MAY 24 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR NORTHWESTERN HARDEMAN...SOUTHWESTERN MADISON...SOUTHERN HAYWOOD AND NORTHEASTERN FAYETTE COUNTIES... AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR YUM YUM...OR 16 MILES SOUTH OF BROWNSVILLE...MOVING NORTHEAST AT 20 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STANTON...YUM YUM...TAYLOR CHAPEL...MILLER...FAYETTE CORNERS...MEUX CORNER... ASBURY...MORTON HILL...HICKORY POINT...SUNNYHILL...SHEPP...HATCHIE... CEDAR CHAPEL AND VILDO. PRECAUTIONARY/PREPAREDNESS ACTIONS... .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3528 8936 3545 8947 3562 8913 3540 8899 TIME...MOT...LOC 2242Z 243DEG 16KT 3538 8934 $$
867 WWUS54 KMEG 242252 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 552 PM CDT TUE MAY 24 2011 TNC047-069-075-113-242302- /O.EXP.KMEG.SV.W.0418.000000T0000Z-110524T2300Z/ FAYETTE TN-HAYWOOD TN-MADISON TN-HARDEMAN TN- 552 PM CDT TUE MAY 24 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HARDEMAN... SOUTHWESTERN MADISON...SOUTHERN HAYWOOD AND NORTHEASTERN FAYETTE COUNTIES WILL EXPIRE AT 600 PM CDT... AT 552 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3528 8936 3545 8947 3562 8913 3540 8899 TIME...MOT...LOC 2252Z 243DEG 16KT 3540 8929 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 4:00 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, May 24, 4:00 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 400 PM CDT TUE MAY 24 2011 .DISCUSSION... ...SIGNIFICANT SEVERE WEATHER OUTBREAK LIKELY WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT... A VERY WARM AND HUMID AIRMASS HAS REMAINED IN PLACE ACROSS THE MID SOUTH THIS AFTERNOON. STRONG DAYTIME HEATING HAS RESULTED IN STRONG CONDITIONAL INSTABILITY WITH SURFACE BASED CAPES (SBCAPES) IN EXCESS OF 3000 J/KG AND LI/S TO -8C. RISING MID LEVEL HEIGHTS HAVE TO THIS POINT SUPPRESSED MOST CONVECTION...BUT WITH TEMPERATURES RISING INTO THE UPPER 80S/DEWPOINTS IN THE LOWER 70S...ISOLATED THUNDERSTORMS HAVE DEVELOPED ALONG A DISTINCT BOUNDARY STRETCHED FROM TUNICA MISSISSIPPI...TO NEAR MEMPHIS TENNESSEE...TO NORTH OF JACKSON TENNESSEE. OVERALL DEEP LAYER SHEAR HAS WEAKENED TO LESS THAN 30 KTS PER LATEST SPC MESOSCALE ANALYSIS AND KNQA VAD PROFILER. THIS SHOULD RESULT IN A HIGH INSTABILITY/LOW SHEAR ENVIRONMENT THROUGH THE REMAINDER OF THE AFTERNOON WHICH MAY SUPPORT ISOLATED PULSE SEVERE STORMS THROUGH THE REMAINDER OF THE PEAK HEATING HOURS. OVERALL COVERAGE SHOULD REMAIN LIMITED TO SLIGHT CHANCES AND STORMS SHOULD FURTHER DIMINISH IN COVERAGE AND AND INTENSITY AFTER SUNSET. SEVERE SUPERCELL THUNDERSTORMS DEVELOPING OVER THE SOUTHERN PLAINS THIS AFTERNOON IN RESPONSE TO STRONG UPPER LEVEL LOW MOVING EAST OUT OF THE FOUR CORNERS REGION WILL EVENTUALLY CONSOLIDATE INTO A QUASI LINEAR CONVECTIVE SYSTEM (QLCS) LATER THIS EVENING AS IT MOVES INTO WESTERN ARKANSAS. THIS LINE OF STORMS SHOULD CONTINUE TO MOVE EAST NORTHEAST LATER TONIGHT AND WILL DIMINISH IN INTENSITY AS IT MOVES FURTHER AWAY FROM BETTER UPPER LEVEL SUPPORT TO THE WEST. SOME OF THESE STORMS MAY MAKE IT INTO PORTIONS OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND POTENTIAL NORTHWEST TENNESSEE WELL AFTER MIDNIGHT. INSTABILITY SHOULD REMAIN SUFFICIENT TO SUPPORT MAYBE AN ISOLATED SEVERE STORM OVER FAR NORTHWESTERN PORTIONS OF THE MID SOUTH...BUT AN OVERALL WEAKENING TREND AND REDUCTION IN COVERAGE IS EXPECTED. PLAN TO MAINTAIN A SLIGHT RISK FOR LATE TONIGHT OVER NORTHWEST PORTIONS OF THE REGION...BUT WIDESPREAD SEVERE STORMS ARE NOT EXPECTED LATE TONIGHT. ANY ISOLATED SEVERE STORM TONIGHT WOULD POSE A MARGINALLY SEVERE HAIL AND WIND THREAT. THIS DIMINISHING CONVECTIVE ACTIVITY MAY LAY OUT A CONVECTIVE OUTFLOW BOUNDARY ACROSS NORTHERN PORTIONS OF THE AREA BY WEDNESDAY MORNING. THE STRONG UPPER LEVEL LOW PRESSURE WILL MOVE EAST INTO THE MID SOUTH BY WEDNESDAY AFTERNOON AND THIS WILL SET THE STAGE FOR AN EXPECTED SIGNIFICANT SEVERE WEATHER OUTBREAK. STRONG INSTABILITY SHOULD DEVELOP BY EARLY AFTERNOON ACROSS MUCH OF THE MID SOUTH WITH SBCAPES EXPECTED BETWEEN 2500-4000 J/KG AND LI/S BETWEEN -8C AND -10C. THIS STRONG INSTABILITY WILL INITIALLY BE CAPPED BY A MID LEVEL INVERSION THROUGH EARLY AFTERNOON. AS THE UPPER LOW AND ASSOCIATED MID LEVEL HEIGHT FALLS ON THE ORDER OF 50 TO 70 METERS OVERSPREADS THE WEAKLY CAPPED VERY UNSTABLE NEAR SURFACE AIRMASS...EXPECT THE CAP TO ERODE AND EXPLOSIVE THUNDERSTORM DEVELOPMENT TO OCCUR. STRENGTHENING LOW AND MID LEVEL SHEAR ASSOCIATED WITH AN 80+KT MID LEVEL JET EXTENDING FROM THE ARKLATEX THROUGH THE OZARKS OF SOUTHERN MISSOURI...COUPLED WITH A STRENGTHENING 40-50 KT LOW LEVEL JET OVER THE MID SOUTH...SHOULD BE MORE THAN SUFFICIENT TO SUPPORT DISCRETE SUPERCELL THUNDERSTORM DEVELOPMENT. INITIAL DEVELOPMENT SHOULD OCCUR OVER EASTERN ARKANSAS AND THE MISSOURI BOOTHEEL FROM EARLY TO MID AFTERNOON AND EVOLVING EASTWARD INTO FAR WEST TENNESSEE AND NORTHWEST MISSISSIPPI BY LATE AFTERNOON AND EVENING. THESE SUPERCELL THUNDERSTORMS WITH BE AIDED BY 0-1KM SRH BETWEEN 200-300 M2/S2 WHICH WILL BE LOCATED SOUTHEAST OF A STRONG SURFACE LOW PRESSURE SYSTEM OVER CENTRAL MISSOURI BY AFTERNOON. THIS DEGREE OF SRH SHOULD BE MORE THAN SUFFICIENT TO RESULT IN VIGOROUS ROTATING UPDRAFTS IN SUPERCELLS. ALL SEVERE WEATHER THREATS WILL BE LIKELY WITH ANY OF THESE SUPERCELL THUNDERSTORMS INCLUDING THE POTENTIAL FOR TORNADOES...A FEW OF WHICH MAY BE STRONG...VERY LARGE HAIL...AND DAMAGING STRAIGHT LINE WINDS. THE WESTERN TWO-THIRDS OF THE MID SOUTH REMAIN IN A SPC DAY 2 MODERATE RISK AREA...WHICH IS MORE THAN JUSTIFIED. DISCRETE SUPERCELL THUNDERSTORMS SHOULD EVENTUALLY CONGEAL INTO A QUASI LINEAR CONVECTIVE SYSTEM (QLCS) WITH EMBEDDED SUPERCELLS ALONG OR EAST OF THE MISSISSIPPI BY LATE EVENING. THIS SHOULD OCCUR AS WIND FEILDS BECOME INCREASINGLY UNIDIRECTIONAL AS THE SURFACE LOW MOVES FURTHER EAST. STILL CANNOT RULE OUT A FEW ISOLATED SUPERCELLS IN ADVANCE OF THE QLCS. THE PRIMARY SEVERE WEATHER THREAT SHOULD TRANSITION TO DAMAGING WINDS...WHICH COULD BECOME WIDESPREAD...LARGE HAIL...AND ISOLATED TORNADOES BY LATER WEDNESDAY NIGHT. STORMS SHOULD CONTINUE TO MOVE EAST INTO EASTERN AREAS BEFORE DIMINISHING IN INTENSITY LATE WEDNESDAY NIGHT. THERE MAY ALSO BE AN INCREASING POTENTIAL FOR HEAVY RAINFALL AND ISOLATED FLASH FLOODING...BUT NOT EXPECTING RAINFALL TOTALS THAT WOULD NECESSITATE A FLASH FLOOD WATCH AT THIS TIME. THIS WILL BE MONITORED BY LATER SHIFTS. THE UPPER LEVEL LOW PRESSURE WILL SLOWLY SHIFT EAST ACROSS THE MID SOUTH ON THURSDAY AS ANOTHER MID LEVEL SHORTWAVE ROTATES AROUND THE SOUTHERN PERIPHERY OF THE LOW. THIS COMBINED WITH A COLD FRONT ADVANCING EAST MAY RESULT IN RENEWED THUNDERSTORM DEVELOPMENT EAST OF THE MISSISSIPPI RIVER. A FEW THUNDERSTORMS MAY BECOME SEVERE OVER PORTIONS OF WEST TENNESSEE...NEAR THE TENNESSEE RIVER...AND NORTHEAST MISSISSIPPI WHERE MODERATE INSTABILITY AND SUFFICIENT DEEP LAYER SHEAR WILL PERSIST. THE PRIMARY SEVERE WEATHER THREATS ACROSS THIS AREA THURSDAY AFTERNOON WILL BE DAMAGING WINDS AND LARGE HAIL. THIS UPPER LEVEL LOW WILL MOVE NORTHEAST AWAY FROM THE AREA ON FRIDAY WITH BUILDING MID AND UPPER LEVEL HEIGHTS. THE COLD FRONT FROM THURSDAY SHOULD STALL JUST TO THE SOUTH OF THE AREA ON FRIDAY. THIS FRONT IS EXPECTED TO LIFT BACK TO THE NORTH AS A WARM FRONT FRIDAY NIGHT AS ANOTHER MID LEVEL SHORTWAVE MOVES TO THE NORTH OF THE MID SOUTH ON SATURDAY. AS THE FRONT MOVES INTO NORTHERN PORTIONS OF THE AREA BY SATURDAY IT MAY BECOME A FOCUS FOR ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT. PLAN TO HOLD ONTO LOWER END POPS FRIDAY NIGHT INTO SATURDAY. STRONG UPPER LEVEL HIGH PRESSURE BUILDS BACK OVER THE MID SOUTH FOR THE END OF THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK. THIS SHOULD BRING A RETURN TO DRY WEATHER AND POTENTIALLY THE HOTTEST TEMPERATURES SO FAR THIS SEASON. JLH && .AVIATION... STRONG UPPER SYSTEM CONTINUES TO APPROACH THE MIDSOUTH. KEPT VFR CONDITIONS FOR ALL TAF SITES THROUGH THE REST OF THE AFTERNOON AND EVENING. CONFIDENCE IS LOW ON ANY CONVECTIVE ACTIVITY THIS AFTERNOON DUE TO THE STRONG RIDGING AHEAD OF THE APPROACHING SYSTEM. HOWEVER... UNCERTAINTY REMAINS ABOUT ANY LINGERING CONVECTION LEFT OVER FROM TODAYS STORMS IN OKLAHOMA AND WESTERN ARKANSAS. IF ANY SUCH CONVECTION DOES EXIST...IT COULD MAKE ITS WAY INTO THE MIDSOUTH OVERNIGHT AND INTO THE MORNING. THEREFORE...WENT WITH CB GROUPS AT MEM...MKL...AND JBR STARTING AT AROUND 08Z. CIGS COULD DROP INTO MVFR CONDTIONS WITH ANY CONVECTION TOMORROW MORNING...KEPT THEM ABOVE FOR THE TIME BEING. WINDS WILL PICKUP FOR ALL TAF SITES EXCEPT TUP THROUGH THE PERIOD AS THE STRONG SURFACE LOW APPROACHES FROM THE NORTHWEST. CDG && .PRELIMINARY POINT TEMPS/POPS... MEM 72 88 68 80 / 20 40 80 40 MKL 69 89 68 79 / 20 30 80 60 JBR 70 86 66 77 / 30 60 80 30 TUP 69 90 69 82 / 10 20 70 70 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 24, 4:11 PM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 411 PM CDT TUE MAY 24 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-252315- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 411 PM CDT TUE MAY 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER LATE TONIGHT ACROSS PORTIONS OF NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL. THE PRIMARY SEVERE WEATHER RISKS WILL BE DAMAGING WINDS AND LARGE HAIL. MODERATE RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER NEAR OSCEOLA...AND ALONG THE ST FRANCIS RIVER SOUTH OF INTERSTATE 40. BACKWATER FLOODING WILL ALSO OCCUR ALONG SOME TRIBUTARIES TO THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SIGNIFICANT SEVERE WEATHER OUTBREAK IS EXPECTED WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT ACROSS MUCH OF THE MID SOUTH. SEVERE THUNDERSTORMS SHOULD DEVELOP WEDNESDAY AFTERNOON OVER EASTERN ARKANSAS AND THE MISSOURI BOOTHEEL...BEFORE MOVING EAST INTO FAR WEST TENNESSEE AND NORTHWEST MISSISSIPPI BY LATE AFTERNOON AND EVENING. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE TORNADOES...A FEW WHICH MAY BE STRONG...VERY LARGE HAIL...AND DAMAGING WINDS. THE PRIMARY SEVERE WEATHER THREAT SHOULD TRANSITION TO DAMAGING WINDS...WHICH MAY BECOME WIDESPREAD...AND LARGE HAIL LATER WEDNESDAY NIGHT MAINLY EAST OF THE MISSISSIPPI RIVER. THERE WILL ALSO BE A CONTINUED THREAT FOR ISOLATED TORNADOES. HEAVY RAINFALL AND ISOLATED FLASH FLOODING WILL ALSO BECOME A CONCERN BY WEDNESDAY NIGHT. THERE WILL BE A CONTINUED THREAT FOR A FEW SEVERE THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES ALONG AND EAST OF THE MISSISSIPPI RIVER ON THURSDAY. THE MISSISSIPPI RIVER WILL REMAIN ABOVE FLOOD STAGE THROUGH MOST OF THIS WEEK...WHICH WILL CONTRIBUTE TO BACKWATER TRIBUTARY FLOODING. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...LAW ENFORCEMENT...AND EMERGENCY MANAGEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED ACROSS PORTIONS OF NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL AFTER MIDNIGHT TONIGHT. SPOTTER ACTIVATION WILL BE NEEDED AREA WIDE WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. JLH
In the hours before
Special weather statement, May 24, 3:30 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 330 PM CDT TUE MAY 24 2011 TNZ049-088-089-242115- FAYETTE TN-SHELBY TN-TIPTON TN- 330 PM CDT TUE MAY 24 2011 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 415 PM CDT FOR... NORTHWESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... SHELBY COUNTY IN SOUTHWEST TENNESSEE... SOUTH CENTRAL TIPTON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 3 MILES SOUTH OF BARTLETT AT 329 PM CDT...MOVING NORTHEAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN FAYETTE...SHELBY AND TIPTON COUNTIES...INCLUDING LOCATIONS NEAR BARTLETT...CORDOVA...GERMANTOWN AND MIDTOWN MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3549 8964 3530 8936 3501 8984 3501 9013 TIME...MOT...LOC 2029Z 232DEG 19KT 3518 8982
Special weather statement, May 24, 4:30 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
430 PM CDT TUE MAY 24 2011
TNZ049-050-052-089-242200-
FAYETTE TN-HAYWOOD TN-MADISON TN-TIPTON TN-
430 PM CDT TUE MAY 24 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 500 PM CDT FOR...
NORTH CENTRAL FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
SOUTHERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
SOUTHWESTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
EAST CENTRAL TIPTON COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 7 MILES NORTHWEST OF DANCYVILLE AT 430 PM
CDT...MOVING EAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN FAYETTE...HAYWOOD...MADISON AND TIPTON COUNTIES...INCLUDING
LOCATIONS NEAR BROWNSVILLE...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3545 8897 3543 8909 3544 8918 3541 8919
3536 8945 3553 8952 3569 8906
TIME...MOT...LOC 2130Z 252DEG 15KT 3547 8938Special weather statement, May 24, 4:36 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 436 PM CDT TUE MAY 24 2011 TNZ049-050-088-089-242200- FAYETTE TN-SHELBY TN-HAYWOOD TN-TIPTON TN- 436 PM CDT TUE MAY 24 2011 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 500 PM CDT FOR... NORTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... SOUTHWESTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... EAST CENTRAL SHELBY COUNTY IN SOUTHWEST TENNESSEE... SOUTHEASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 4 MILES EAST OF ARLINGTON AT 436 PM CDT... MOVING EAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN FAYETTE...HAYWOOD...SHELBY AND TIPTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3547 8938 3526 8928 3517 8965 3534 8973 TIME...MOT...LOC 2136Z 249DEG 13KT 3529 8958
Special weather statement, May 24, 5:03 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
503 PM CDT TUE MAY 24 2011
TNZ049-050-089-090-242230-
FAYETTE TN-HAYWOOD TN-HARDEMAN TN-TIPTON TN-
503 PM CDT TUE MAY 24 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 530 PM CDT FOR...
NORTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
NORTHWESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
SOUTHWESTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
SOUTHEASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 13 MILES SOUTHWEST OF DANCYVILLE AT 504 PM
CDT...MOVING EAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN FAYETTE...HARDEMAN...HAYWOOD AND TIPTON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3521 8957 3538 8965 3538 8964 3555 8924
3532 8912
TIME...MOT...LOC 2204Z 248DEG 13KT 3533 8950Special weather statement, May 24, 5:11 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
511 PM CDT TUE MAY 24 2011
TNZ020-021-051-052-242245-
CROCKETT TN-CARROLL TN-GIBSON TN-MADISON TN-
511 PM CDT TUE MAY 24 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 545 PM CDT FOR...
SOUTHWESTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
SOUTHEASTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
SOUTHEASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
NORTHWESTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER ADAIR AT 511 PM CDT...MOVING NORTHEAST
AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CARROLL...CROCKETT...GIBSON AND MADISON COUNTIES...
INCLUDING LOCATIONS NEAR HUMBOLDT AND MILAN...SHOULD MONITOR THIS
STORM CLOSELY.
&&
LAT...LON 3561 8901 3568 8907 3569 8907 3570 8909
3575 8914 3600 8880 3582 8863
TIME...MOT...LOC 2211Z 232DEG 20KT 3574 8899The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:26 PM CDT | Special Weather Statement | MEG | Decatur | 34 min |
| May 23, 7:39 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Henderson | 21 min |
| May 24, 2:17 AM CDT | Severe Thunderstorm Warning | MEG | Hardeman, McNairy | 43 min |
| May 24, 2:25 AM CDT | Severe Thunderstorm Warning | MEG | Hardin | 18 min |
| May 24, 3:30 PM CDT | Special Weather Statement | MEG | Shelby | 45 min |
| May 24, 4:30 PM CDT | Special Weather Statement | MEG | Haywood | 30 min |
| May 24, 4:36 PM CDT | Special Weather Statement | MEG | Fayette | 24 min |
| May 24, 5:03 PM CDT | Special Weather Statement | MEG | Fayette | 27 min |
| May 24, 5:11 PM CDT | Special Weather Statement | MEG | Gibson | 34 min |
| May 24, 5:44 PM CDT | Special Weather Statement | MEG | Gibson | 31 min |
| May 24, 6:24 PM CDT | Special Weather Statement | MEG | Carroll | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.